Alert archive / Colorado / High Wind Watches in 2006
High Wind Watch 4, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this high wind watch at Apr 17, 2006, 3:24 PM MDT for 6 counties in Colorado. It took effect at Apr 18, 2006, 9:00 AM MDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Apr 17, 2006, 3:24 PM MDT (21:24 UTC)
- In effect from
- Apr 18, 2006, 9:00 AM MDT
- Expired
- Apr 18, 2006, 4:32 AM MDT
- In force
- Issued by
- NWS Denver/Boulder, CO
Counties Logan County, CO, Morgan County, CO, Phillips County, CO, Sedgwick County, CO, Washington County, CO, Weld County, CO
The radar
The Denver radar (KFTG), 139 km from the middle of the area, began a volume at 21:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 9.4 hours before the alert went out and 70 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3776 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 6 m²/s²
- 0-3 km storm-relative helicity
- 86 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS75 KBOU 172124 NPWBOU URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DENVER CO 324 PM MDT MON APR 17 2006 COZ042-044-048>051-180600- /O.NEW.KBOU.HW.A.0004.060418T1500Z-060419T0000Z/ NORTHEAST WELD COUNTY-MORGAN COUNTY-LOGAN COUNTY- WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- INCLUDING...BRIGGSDALE...GROVER...PAWNEE BUTTES...RAYMER... STONEHAM...BRUSH...FORT MORGAN...GOODRICH...WIGGINS...CROOK... MERINO...STERLING...PEETZ...AKRON...COPE...LAST CHANCE...OTIS... JULESBURG...OVID...SEDGWICK...AMHERST...HAXTUN...HOLYOKE 324 PM MDT MON APR 17 2006 ...HIGH WIND WATCH IN EFFECT FROM TUESDAY MORNING THROUGH TUESDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM TUESDAY MORNING THROUGH TUESDAY AFTERNOON. STRONG NORTHERLY WINDS ARE EXPECTED TO DEVELOP ACROSS THE NORTHEAST PLAINS OF COLORADO TUESDAY...FOLLOWING THE PASSAGE OF A PACIFIC STORM SYSTEM. NORTH TO NORTHWEST WINDS OF 25 TO 45 MPH ARE EXPECTED WITH SOME GUSTS TO 60 MPH POSSIBLE. REMEMBER...A HIGH WIND WATCH MEANS THAT STRONG AND POTENTIALLY DAMAGING WINDS MAY OCCUR. PERSONS IN THE WATCH AREA SHOULD REMAIN ALERT TO THE POSSIBILITY OF HIGH WINDS AND BE PREPARED TO TAKE ACTION SHOULD HIGH WINDS DEVELOP. $$
2 follow-up statements
000 WWUS75 KBOU 180354 NPWBOU URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DENVER CO 953 PM MDT MON APR 17 2006 COZ042-044-048>051-181200- /O.CON.KBOU.HW.A.0004.060418T1500Z-060419T0000Z/ NORTHEAST WELD COUNTY-MORGAN COUNTY-LOGAN COUNTY- WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- INCLUDING...BRIGGSDALE...GROVER...PAWNEE BUTTES...RAYMER... STONEHAM...BRUSH...FORT MORGAN...GOODRICH...WIGGINS...CROOK... MERINO...STERLING...PEETZ...AKRON...COPE...LAST CHANCE...OTIS... JULESBURG...OVID...SEDGWICK...AMHERST...HAXTUN...HOLYOKE 953 PM MDT MON APR 17 2006 ...HIGH WIND WATCH REMAINS IN EFFECT FROM 9 AM MDT TUESDAY THROUGH TUESDAY AFTERNOON... A HIGH WIND WATCH REMAINS IN EFFECT FROM 9 AM MDT TUESDAY THROUGH TUESDAY AFTERNOON. STRONG NORTHERLY WINDS ARE EXPECTED TO DEVELOP ACROSS THE NORTHEAST PLAINS OF COLORADO TUESDAY...FOLLOWING THE PASSAGE OF A PACIFIC STORM SYSTEM. NORTH TO NORTHWEST WINDS OF 25 TO 45 MPH ARE EXPECTED WITH SOME GUSTS TO 60 MPH POSSIBLE. REMEMBER...A HIGH WIND WATCH MEANS THAT STRONG AND POTENTIALLY DAMAGING WINDS MAY OCCUR. PERSONS IN THE WATCH AREA SHOULD REMAIN ALERT TO THE POSSIBILITY OF HIGH WINDS AND BE PREPARED TO TAKE ACTION SHOULD HIGH WINDS DEVELOP. $$
000 WWUS75 KBOU 181032 NPWBOU URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DENVER CO 432 AM MDT TUE APR 18 2006 COZ042-044-048>051-181145- /O.CAN.KBOU.HW.A.0004.060418T1500Z-060419T0000Z/ NORTHEAST WELD COUNTY-MORGAN COUNTY-LOGAN COUNTY- WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- INCLUDING...BRIGGSDALE...GROVER...PAWNEE BUTTES...RAYMER... STONEHAM...BRUSH...FORT MORGAN...GOODRICH...WIGGINS...CROOK... MERINO...STERLING...PEETZ...AKRON...COPE...LAST CHANCE...OTIS... JULESBURG...OVID...SEDGWICK...AMHERST...HAXTUN...HOLYOKE 432 AM MDT TUE APR 18 2006 ...HIGH WIND WATCH IS CANCELLED... THE NATIONAL WEATHER SERVICE IN DENVER HAS CANCELLED THE HIGH WIND WATCH. STRONG WINDS ARE STILL EXPECTED TODAY...BUT THE THREAT OF DAMAGING WINDS HAS DIMINISHED. WEST TO NORTHWEST WINDS WILL INCREASE INTO THE 25 TO 40 MPH RANGE ACROSS NORTHEASTERN COLORADO BY MIDDAY WITH GUSTS AS HIGH AS 50 MPH. THE WINDS WILL DIMINISH THIS EVENING. $$ GIMMESTAD
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this high wind watch went out at Apr 17, 2:30 PM MDT, 54 minutes earlier.
Area forecast discussion, Apr 17, 2:30 PM MDT, 54 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DENVER CO 230 PM MDT MON APR 17 2006 .SHORT TERM DISCUSSION...STG SWLY WINDS THIS AFTN...SINGLE DIGIT RELATIVE HUMIDITIES AND RECORD TEMPERATURES...HAVE WARRANTED THE CONTINUATION OF THE RED FLAG WARNING FOR THE FRONT RANGE FOOTHILLS ...URBAN CORRIDOR AND ADJACENT PLAINS THROUGH 9 PM. THE NEXT SYSTEM OVER NRN UT AT 00Z IS PROGGED TO SHIFT INTO CNTRL WY AT 12Z AND SOUTH DAKOTA BY 00Z. BOTTOM LINE IS THAT THE MTNS WILL RECIEVE MOST OF THE PCPN WITH THIS SYSTEM. BEST UPWARD QG OMEGA WILL OCCUR TNGT...WITH STG SUBSIDENCE DVLPG BY 18Z TUESDAY AND CONTINUING INTO THE AFTN. SUFFICIENT MSTR...INSTBY AND OROGRAPHICS TO PROMPT A SNOW ADVSY FOR THE MTNS TNGT THROUGH TUESDAY...BEST WINDOW WOULD APPEAR TO BE FM 06Z-18Z TUESDAY. STRONGEST WINDS WILL ACTUALLY OCCUR THIS EVENING AHEAD OF THE UPPER TROF BEFORE THE PCPN ARRIVES. FOR THE FRONT RANGE AND ADJACENT PLAINS...BEST CHC FOR PCPN WOULD APPEAR TO BE ALONG THE NRN BORDER AND POSSIBLY THE PALMER DIVIDE SO WL KEEP SCT POPS THERE. STG DOWNSLOPE ELSEWHERE...SO WL DROP POPS BACK TO A SLGT CHC. STRONG COLD AIR ADVECTION AND SUBSIDENCE COUPLE WITH A TIGHTENING NW-SE SFC PRESSURE GRADIENT WILL MAKE FOR VERY STG BORA WINDS TUESDAY...ESPECIALLY IN THE NE PLAINS IN THE AFTN. FOR THIS REASON WILL GO AHEAD AND HOIST A HIGH WIND WATCH FOR PARTS OF THE NORTHEAST PLAINS ON TUESDAY. .LONG TERM DISCUSSION...THE UPPER LOW WILL MEANDER AROUND THE UPPER MIDWEST THRU THURSDAY WITH RIDGING ALOFT SLOWLY BUILDING INTO THE GREAT BASIN. THERE WILL STILL BE SOME LOW LVL MSTR ACROSS THE MTNS TUE NIGHT BUT MSTR DEPTH IS FAIRLY SHALLOW...SO ONLY SCT ACTIVITY IN THE EVENING. GRADUAL WARMING TREND THRU THE END OF THE WEEK WITH DIMINISHING WINDS ON THE PLAINS TUE NIGHT. THE NEXT SYSTEM WILL BEGIN TO EFFECT THE REGION NEXT SUNDAY AND MONDAY TIME FRAME WITH THE NEXT CHANCE OF PRECIP AND COOLER TEMPS. STILL A LOT OF UNCERTAINTY THIS FAR OUT SO WILL KEEP ISOLD POPS FOR MUCH OF THE AREA. && .BOU WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING FROM NOON THROUGH 9 PM MDT FOR FIRE WEATHER ZONES 215..216...238 THRU 247. SNOW ADVISORY LATE TNGT THROUGH TUESDAY AFTN FOR THE NCNTRL MTNS ZONES 31...33...AND 34. HIGH WIND WATCH TUESDAY FOR THE NORTHEAST PLAINS ZONES 42..44...AND 48>51. && FMC/SWE
Hazardous weather outlook, Apr 17, 10:38 AM MDT, 4 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DENVER CO 1038 AM MDT MON APR 17 2006 COZ030>051-181200- JACKSON COUNTY BELOW 9000 FEET-WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET-GRAND AND SUMMIT COUNTIES BELOW 9000 FEET-SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/GILPIN/CLEAR CREEK/ SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-CENTRAL AND SOUTHEAST PARK COUNTY-LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY-NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/ EAST BROOMFIELD COUNTY-ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY-CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY-SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- 1038 AM MDT MON APR 17 2006 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 9 PM MDT THIS EVENING FOR THE FRONT RANGE FOOTHILLS...URBAN CORRIDOR AND ADJACENT PLAINS... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT ABOVE NORMAL TEMPERATURES...A VERY DRY AIRMASS...AND SOUTHWEST WINDS OF 20 TO 35 MPH WILL CREATE CRITICAL FIRE WEATHER CONDITIONS ACROSS THE FOOTHILLS...PALMER RIDGE...AND MOST OF THE PLAINS OF NORTHEAST COLORADO THIS AFTERNOON. AS A RESULT...A RED FLAG WARNING HAS BEEN ISSUED FOR THOSE AREAS. A COLD FRONT IS EXPECTED TO MOVES ACROSS THE FORECAST AREA THIS EVENING WITH SNOW BECOMING LIKELY IN THE MOUNTAINS BY LATE EVENING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY OCCASIONAL SNOW WILL CONTINUE IN THE MOUNTAINS ON TUESDAY BEFORE DIMINISHING BY EARLY WEDNESDAY MORNING WITH AN ADDITIONAL 2 TO 4 INCHES. NORTHWEST WINDS OF 20 TO 40 MPH WILL CREATE BLOWING AND DRIFTING SNOW OVER THE PASSES. ACROSS LOWER ELEVATIONS...STRONG NORTHWEST WINDS OF 20 TO 35 MPH WILL CONTINUE THROUGH THE DAY BUT ONLY ISOLATED SHOWERS ARE EXPECTED. HIGH PRESSURE WILL SLOWLY BUILD ACROSS THE REGION BY LATER IN THE WEEK WITH A WARMING AND DRYING TREND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. COOPER/ENTREKIN
The office that day
Everything else NWS Denver/Boulder, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 17, 4:07 AM MDT | Red Flag Warning | BOU | Adams, Arapahoe, Boulder, Broomfield, Clear Creek, Denver and 9 more | 17 hr |
| Apr 17, 3:38 PM MDT | Snow Advisory | BOU | Boulder, Clear Creek, Gilpin, Grand, Jackson, Jefferson and 3 more | 19 hr |
Nearby
High Wind Watches in Colorado, 2006Every high wind watch in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.